Alert archive / New Jersey / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Oct 24, 2017, 5:41 PM EDT for Atlantic County, New Jersey. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2017, 5:41 PM EDT (21:41 UTC)
- Expired
- Oct 24, 2017, 6:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 38 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 443 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted.
713
WWUS81 KPHI 242141
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
541 PM EDT TUE OCT 24 2017
NJZ020-022>027-242215-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Atlantic Coastal Cape
May-Cape May-Southeastern Burlington-
541 PM EDT TUE OCT 24 2017
...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ATLANTIC...SOUTHEASTERN OCEAN...NORTHEASTERN CAPE MAY
AND SOUTHEASTERN BURLINGTON COUNTIES...
At 539 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles southeast of Seaside Heights to
near Ocean City. Movement was north at 40 mph.
Wind gusts up to 45 mph are possible with these showers and
thunderstorms.
Heavy rainfall is also occurring with these showers and
thunderstorms...and may cause ponding on roadways and poor drainage
areas. Do not drive your vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Atlantic City, Ocean City, Barnegat, Pleasantville, Somers Point,
Ventnor City, Brigantine, Northfield, Absecon, Margate City,
Tuckerton, Seaside Heights, Sea Isle City, Estell Manor, Surf City,
Port Republic, Longport, Corbin City, Beesleys Point and Dover
Beaches North.
LAT...LON 3980 7409 3981 7417 3977 7410 3975 7420
3974 7419 3976 7410 3975 7410 3958 7422
3958 7434 3950 7429 3954 7440 3956 7441
3941 7440 3949 7431 3946 7431 3914 7470
3932 7471 4001 7406
TIME...MOT...LOC 2139Z 186DEG 35KT 3988 7389 3921 7456
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 24, 4:23 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 24, 4:23 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
423 PM EDT Tue Oct 24 2017
.SYNOPSIS...
A cold front will move slowly offshore tonight. High pressure will
build into the eastern U.S. through the end of the week. A slow-
moving cold front will approach the Eastern Seaboard late this
weekend. High pressure will return to the area early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 3 PM EDT, the cold front is located from eastern NJ southward
into southern DE and continuing to move slowly east. Mostly sunny
skies have developed across eastern PA and portions of NJ south into
Delmarva as drier air works in through the column. Most notably,
Dewpoints are falling into the mid-50s across western portions of
our CWA. Lines of locally heavy showers continue to develop from the
Monmouth/Middlesex County line southward into Ocean County, as a
result of upward ascent along the front. Despite the relatively
strong winds aloft, dry air advecting in aloft and weak instability
has precluded thunderstorm development. We remain in a marginal risk
through this evening, but thunderstorm activity, if any, will remain
confined to the aforementioned area with limited impacts (e.g., an
isolated damaging wind gust). The Wind Advisory was also allowed to
expire at 3 PM for the coastal NJ counties from Cape May to
Monmouth.
For tonight, a chance of showers in the vicinity of the NJ coast
through this evening. Otherwise, clear to partly cloudy skies. Low
temperature 5 to 10 degrees above normal, with winds veering from
southerly to westerly, generally 5 to 10 mph. Cannot rule out some
valley fog in the normally prone interior locations. However, there
should be sufficient mixing to preclude more widespread fog.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Fair weather is expected on Wednesday. A partly sunny and dry day is
in store. High temperatures will be near seasonable levels with
westerly winds 5 to 10 mph.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
The main long-term concern regards the sensible weather threats
associated with the late-weekend system.
Synoptic/model discussion:
The large-scale pattern remains amplified through the period. As
one longwave trough lifts from the Midwest at 00Z Thursday to
eastern Quebec by 00Z Saturday, an upstream trough digs
southeastward into the central plains as high-amplitude ridging
continues in the eastern Pacific and far western North America.
The operational models are in good agreement regarding this
evolution and have remained consistent for the past few runs
now. As such, the forecast for Thursday through Saturday is of
above average confidence. Thereafter, confidence lowers quickly
as the upstream trough begins its slow trek to the East Coast.
Though model agreement is quite good Sunday onward, model errors
associated with frontal progression in highly amplified patterns
are often large.
In addition, there is quite a bit of disagreement upstream
regarding the potential for the development of a cutoff low in
the central or western U.S. early next week. As such, the
uncertainty regarding upstream flow gives me some pause
regarding downstream weather during this period. A final fly in
the ointment is a perturbation in the western Caribbean that may
have surface low development as it meanders northward. With the
model trends slowing the progression of the central U.S. trough
late this weekend, this provides the tropical system more time
to develop and for downstream flow to advect warmth/moisture
poleward in advance of the trough. Thus, there is potential for
even more amplification (blocking) to downstream ridging in the
Atlantic. This slower timing also could promote the
environmental conditions necessary for heavy rainfall as the
associated surface low(s)/front trudges into the surface high
near/off the Atlantic coast this weekend.
The bottom line here is that the late weekend system for the
East Coast has the potential for fairly substantial sensible
weather impacts, but there remains uncertainty regarding the
smaller-scale phenomena associated with any such impacts. Stay
tuned.
Forecast details:
As the Midwest trough lifts northeastward Thursday through
Saturday, a surface high will nose into the area from the
southwest. However, cold air aloft and amplified flow downstream
will prevent much progression of the cold front moving through
the area today. As midlevel vorticity maxima continue rotating
cyclonically around the trough, there may be some residual
precipitation offshore Wednesday night, especially if the system
acquires a more substantial negative tilt. I also increased PoPs
to slight chances Thursday as the cold core of the trough makes
its move through the area. Instability showers cannot be ruled
out, especially given the rather favorable timing with peak
heating. Forecast temperatures are near to slightly below
average and close to a GFS/ECMWF MOS blend.
Any precipitation should shut down quickly Thursday evening, and
skies will rapidly clear. However, it may take winds most of the
night to calm, so I kept temperatures rather close to MOS for
now. Should the winds ease more quickly than forecast, the
forecast lows Thursday night will be too warm.
A warming trend should commence Friday and Saturday as heights
will rise upstream of the passing trough and downstream of the
next digging one. This period should be dry, and I suspect MOS
may be a bit on the cool side (especially Saturday). For now,
bumped up temps a degree or two, but should the pattern hold, I
suspect this may not be enough.
The nice weather comes to an end Sunday. The good timing
agreement among the models lends credence to raising PoPs, as
lift/moisture should both be in plentiful supply. There is also
suggestion by the operational models of surface low development
along the front, which would only enhance the large-scale lift
in place. With the potential influence of the aforementioned
tropical system (via heat/moisture transport northward),
widespread precipitation is a good bet, and heavy rainfall
potential is not negligible.
I ramped down PoPs on the fast side Monday...possibly too fast,
if the slowing trend in the models continues. However, I am
basing this on the seeming slow bias of frontal progression in
these highly amplified patterns (today being a good example) and
the strong agreement among the GFS/ECMWF/CMC regarding the
frontal sweep through the region Sunday/Sunday night.
Kept things dry thereafter with temps near or slightly below
seasonal averages.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Still some MVFR at ACY as of 19Z and this will to improve to VFR
late this evening. Cannot rule out brief MVFR at MIV late this
afternoon as well. Otherwise, now VFR at all TAF sites, continuing
into Wednesday. Southerly winds gusting 20 to 25 knots this evening
will veer to the west overnight and diminish, with speeds late this
evening into Wednesday generally 5 to 10 knots.
OUTLOOK...
Wednesday night: Mainly VFR with west or northwest winds 5 to 15
kts. Confidence average.
Thursday: Mainly VFR, but a slight chance of showers exists with
brief sub-VFR CIGs/VSBYs possible. West or northwest winds 10 to
15 kts. Confidence slightly below average.
Thursday night through Friday: Mainly VFR with light winds
backing from west or southwest Thursday night to southerly or
southeasterly Friday night. Confidence slightly above average.
Saturday: Mainly VFR with southeasterly winds increasing to 10
to 15 kts. Confidence average.
Saturday night and Sunday: Sub-VFR conditions possible.
Rain/shower chances increase, especially Sunday. Southeast winds
10 to 15 kts with higher gusts. Confidence average.
&&
.MARINE...
We cancelled the Gale Warning for ANZ453 south and converted to SCA
at 18Z today. The Gale Warning for ANZ450 > 452 is slated to come
down at 23Z. This too will be replaced by SCA. While winds veer from
south to west overnight and gradually diminish, seas will remain
elevated. On the Atlantic coastal waters 6-9 ft seas this evening
will only subside to around 5 ft on Wednesday. There are no marine
headlines in effect for Delaware Bay. Wave heights will be near 5 ft
into this evening near the bay entrance.
OUTLOOK...
Wednesday night through Thursday night: Marginal advisory
conditions may be met (mainly for seas). Northwest winds may
also gust near advisory levels for a time Thursday afternoon and
evening.
Friday through Saturday: Sub-advisory conditions and fair
weather expected.
Saturday night and Sunday: Onshore winds and seas will rapidly
increase during this period, with at least advisory-level
conditions possible. Rain/showers will become likely on Sunday.
&&
.CLIMATE...
Vulnerable record high minimums today the 24th:
Allentown 58 1975
Atlantic City 63 2001
Philadelphia 63 1900
We will know on this by 05z/25...later tonight.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 7 PM EDT this evening for ANZ450>452.
Small Craft Advisory until 8 PM EDT Wednesday for ANZ453>455.
&&
Synopsis...CMS
Near Term...Franck
Short Term...Franck
Long Term...CMS
Aviation...CMS/Franck
Marine...CMS/Franck
Climate...DragHazardous weather outlook, Oct 24, 5:04 PM EDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 504 PM EDT Tue Oct 24 2017 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-252115- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 504 PM EDT Tue Oct 24 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-453>455-252115- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 504 PM EDT Tue Oct 24 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>452-252115- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 504 PM EDT Tue Oct 24 2017 ...GALE WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 24, 12:14 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1214 PM EDT TUE OCT 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG 1 SW FRANKLINVILLE 40.00N 75.14W
10/24/2017 PHILADELPHIA PA BROADCAST MEDIA
TREE FELL ONTO CARS AND BROUGHT DOWN WIRES ON SCHILLER
STREET.
0600 AM NON-TSTM WND DMG KENNEDY HOUSE 40.09N 75.15W
10/24/2017 MONTGOMERY PA BROADCAST MEDIA
TREE DOWN ON RICES MILL ROAD IN CHELTENHAM TWP.
0700 AM NON-TSTM WND DMG 1 ENE BURLINGTON TWP 40.06N 74.82W
10/24/2017 BURLINGTON NJ BROADCAST MEDIA
TREE DOWN ON MILL LANE BETWEEN OLD YORK ROAD AND
JACKSONVILLE ROAD.
0700 AM NON-TSTM WND DMG 1 N SPRINGVILLE 39.95N 74.87W
10/24/2017 BURLINGTON NJ BROADCAST MEDIA
TREE BLOWN DOWN ONTO WIRES ON EAYRESTOWN ROAD IN
LUMBERTON.
&&
EVENT NUMBER PHI1701649
EVENT NUMBER PHI1701650
EVENT NUMBER PHI1701651
EVENT NUMBER PHI1701652
CMSSpecial weather statement, Oct 24, 12:28 PM EDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1228 PM EDT TUE OCT 24 2017
NJZ008-010-012-241700-
Morris-Somerset-Middlesex-
1228 PM EDT TUE OCT 24 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MORRIS...NORTHEASTERN
SOMERSET AND NORTH CENTRAL MIDDLESEX COUNTIES...
At 1227 PM EDT, a strong thunderstorm was located over Florham Park,
or near Morristown, moving north at 70 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Morristown, Edison, Madison, Middlesex, Florham Park, East Hanover,
Lincoln Park, Bound Brook, Kinnelon, Chatham, Boonton, Butler,
Rockaway, Morris Plains, Mountain Lakes, Riverdale, Martinsville,
Millington, Parsippany and Pequannock Township.
LAT...LON 4091 7433 4086 7432 4076 7437 4075 7436
4067 7446 4066 7445 4066 7440 4060 7446
4059 7429 4050 7433 4061 7461 4105 7446
4102 7443 4103 7442 4100 7430 4097 7428
4092 7429 4090 7427
TIME...MOT...LOC 1627Z 197DEG 61KT 4080 7440
CMSLocal storm report, Oct 24, 12:46 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1246 PM EDT TUE OCT 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM NON-TSTM WND DMG LAFAYETTE 40.06N 75.27W
10/24/2017 MONTGOMERY PA NEWSPAPER
TREES DOWN ON WAVERLY ROAD AND LAFAYETTE ROAD IN LOWER
MERION.
0630 AM NON-TSTM WND DMG RADNOR STATION 40.05N 75.37W
10/24/2017 DELAWARE PA NEWSPAPER
TREE AND WIRES DOWN ON ITHAN ROAD AND MILL ROAD IN
RADNOR TWP.
0630 AM NON-TSTM WND DMG 1 WNW TRINITY HOUSE 40.05N 75.46W
10/24/2017 CHESTER PA NEWSPAPER
TREE AND WIRES DOWN ON IRISH ROAD IN BERWYN.
0700 AM NON-TSTM WND DMG NORTH WALES 40.21N 75.28W
10/24/2017 MONTGOMERY PA NEWSPAPER
TREE DOWN BLOCKING WALNUT STREET IN NORTH WALES. ROAD
WAS CLOSED FOR SEVERAL HOURS.
&&
EVENT NUMBER PHI1701653
EVENT NUMBER PHI1701654
EVENT NUMBER PHI1701655
EVENT NUMBER PHI1701656
CMSSpecial weather statement, Oct 24, 1:04 PM EDT, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
104 PM EDT TUE OCT 24 2017
NJZ012>014-020-026-241730-
Eastern Monmouth-Coastal Ocean-Ocean-Western Monmouth-Middlesex-
104 PM EDT TUE OCT 24 2017
...A SHOWER WILL AFFECT NORTHERN OCEAN...MONMOUTH AND EASTERN
MIDDLESEX COUNTIES...
At 104 PM EDT, a shower was located over Jackson, or 12 miles
northwest of Toms River, moving north at 60 mph.
Winds up to 40 mph are possible with this shower.
Locations impacted include...
Toms River, Perth Amboy, Long Branch, Asbury Park, Sandy Hook,
Edison, Lakewood, Middletown, Old Bridge, Jackson, Howell, East
Brunswick, Sayreville, Marlboro, Manalapan, Carteret, Tinton Falls,
Holmdel, Red Bank and Keansburg.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4018 7401 3997 7419 4006 7447 4060 7436
4061 7432 4058 7421 4050 7428 4046 7426
4045 7413 4041 7403 4044 7399 4048 7402
4048 7401 4044 7398 4042 7400 4042 7398
4039 7398 4039 7401 4038 7397 4036 7397
TIME...MOT...LOC 1704Z 199DEG 54KT 4011 7430
MPSLocal storm report, Oct 24, 1:23 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 PM EDT TUE OCT 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM NON-TSTM WND DMG LOWER SAUCON 40.61N 75.28W
10/24/2017 NORTHAMPTON PA SOCIAL MEDIA
TREES DOWN IN LOWER SAUCON.
0357 AM NON-TSTM WND GST DOVER AFB 39.13N 75.47W
10/24/2017 M60 MPH KENT DE AWOS
0400 AM NON-TSTM WND DMG HARRINGTON 38.92N 75.57W
10/24/2017 KENT DE STATE POLICE
TREES DOWN.
0400 AM NON-TSTM WND DMG DOVER 39.16N 75.52W
10/24/2017 KENT DE STATE POLICE
TREES DOWN
0400 AM NON-TSTM WND DMG MARYDALE 39.66N 75.70W
10/24/2017 NEW CASTLE DE STATE POLICE
TREES DOWN
0400 AM NON-TSTM WND DMG FELTON 39.01N 75.58W
10/24/2017 KENT DE STATE POLICE
TREES DOWN
0400 AM NON-TSTM WND DMG SMYRNA 39.30N 75.61W
10/24/2017 KENT DE STATE POLICE
TREES DOWN
0436 AM NON-TSTM WND GST SHIP JOHN SHOAL NOS 39.30N 75.38W
10/24/2017 M67 MPH ANZ430 NJ NOS PLATFORM
0515 AM NON-TSTM WND DMG LAFAYETTE 40.06N 75.27W
10/24/2017 MONTGOMERY PA NEWSPAPER
TREES DOWN ON WAVERLY ROAD AND LAFAYETTE ROAD IN LOWER
MERION.
0526 AM NON-TSTM WND DMG EAGLEVILLE 40.16N 75.40W
10/24/2017 MONTGOMERY PA BROADCAST MEDIA
TREE DOWN NEAR THE INTERSECTION OF EAGLESTREAM DRIVE
AND RIDGE PIKE.
0600 AM NON-TSTM WND DMG PITMAN 39.73N 75.13W
10/24/2017 GLOUCESTER NJ SOCIAL MEDIA
LARGE TREE DOWN DAMAGING A CAR. TIME ESTIMATED.
0600 AM NON-TSTM WND DMG 1 SW FRANKLINVILLE 40.00N 75.14W
10/24/2017 PHILADELPHIA PA BROADCAST MEDIA
TREE FELL ONTO CARS AND BROUGHT DOWN WIRES ON SCHILLER
STREET.
0600 AM NON-TSTM WND DMG KENNEDY HOUSE 40.09N 75.15W
10/24/2017 MONTGOMERY PA BROADCAST MEDIA
TREE DOWN ON RICES MILL ROAD IN CHELTENHAM TWP.
0623 AM NON-TSTM WND DMG SUNNYBROOK 40.11N 75.19W
10/24/2017 MONTGOMERY PA BROADCAST MEDIA
TREE DOWN NEAR INTERSECTION OF MEADOW LANE AND BRIAR
ROAD.
0630 AM NON-TSTM WND DMG RADNOR STATION 40.05N 75.37W
10/24/2017 DELAWARE PA NEWSPAPER
TREE AND WIRES DOWN ON ITHAN ROAD AND MILL ROAD IN
RADNOR TWP.
0630 AM NON-TSTM WND DMG 1 WNW TRINITY HOUSE 40.05N 75.46W
10/24/2017 CHESTER PA NEWSPAPER
TREE AND WIRES DOWN ON IRISH ROAD IN BERWYN.
0634 AM NON-TSTM WND DMG 1 NNE MONROE TWP 39.66N 74.96W
10/24/2017 GLOUCESTER NJ BROADCAST MEDIA
TREES DOWN AT MALAGA ROAD AND BLACK HORSE PIKE.
0639 AM NON-TSTM WND DMG HAMILTON TWP 40.21N 74.70W
10/24/2017 MERCER NJ TRAINED SPOTTER
MULTIPLE WIRES AND TREES DOWN.
0700 AM NON-TSTM WND DMG 1 ENE BURLINGTON TWP 40.06N 74.82W
10/24/2017 BURLINGTON NJ BROADCAST MEDIA
TREE DOWN ON MILL LANE BETWEEN OLD YORK ROAD AND
JACKSONVILLE ROAD.
0700 AM NON-TSTM WND DMG 1 N SPRINGVILLE 39.95N 74.87W
10/24/2017 BURLINGTON NJ BROADCAST MEDIA
TREE BLOWN DOWN ONTO WIRES ON EAYRESTOWN ROAD IN
LUMBERTON.
0700 AM NON-TSTM WND DMG NORTH WALES 40.21N 75.28W
10/24/2017 MONTGOMERY PA NEWSPAPER
TREE DOWN BLOCKING WALNUT STREET IN NORTH WALES. ROAD
WAS CLOSED FOR SEVERAL HOURS.
0725 AM NON-TSTM WND DMG FAIRMOUNT 39.97N 75.18W
10/24/2017 PHILADELPHIA PA BROADCAST MEDIA
TREE DOWN ON KELLY DRIVE NEAR SEDGLEY DRIVE.
0726 AM NON-TSTM WND DMG 1 S WHITMAN SQUARE 39.73N 75.03W
10/24/2017 GLOUCESTER NJ BROADCAST MEDIA
A TREE FELL ON A HOUSE IN WASHINGTON TWP NEAR THE
STAGECOACH ROAD AND BLACK HORSE PIKE INTERSECTION.
0730 AM NON-TSTM WND DMG CLAYTON 39.66N 75.08W
10/24/2017 GLOUCESTER NJ AMATEUR RADIO
LARGE TREE LIMBS DOWN.
0821 AM NON-TSTM WND DMG HARDING 39.64N 75.12W
10/24/2017 GLOUCESTER NJ SOCIAL MEDIA
TREE DOWN AT ELK ROAD AND WILLOW GROVE ROAD IN ELK TWP.
0821 AM NON-TSTM WND DMG MULLICA HILL 39.74N 75.22W
10/24/2017 GLOUCESTER NJ TRAINED SPOTTER
TREE DOWN ON ROUTE 322 IN MULLICA HILL.
0830 AM NON-TSTM WND DMG LOWER MOUNT BETHEL TWP 40.80N 75.17W
10/24/2017 NORTHAMPTON PA SOCIAL MEDIA
TREES DOWN IN LOWER MT. BETHEL TWP.
0920 AM NON-TSTM WND DMG DOWNER 39.69N 75.05W
10/24/2017 GLOUCESTER NJ DEPT OF HIGHWAYS
DOWNED TREE AND WIRES ON US HIGHWAY 322 NEAR THE
INTERSECTION OF FRIES MILL ROAD. ALL LANES ARE CLOSED.
0928 AM NON-TSTM WND DMG LEONARDO 40.42N 74.06W
10/24/2017 MONMOUTH NJ SOCIAL MEDIA
TREES AND WIRES DOWN ON HAMILTON AVENUE BETWEEN CONCORD
AVENUE AND THOMPSON AVENUE IN MIDDLETOWN.
0932 AM NON-TSTM WND DMG PLEASANT GROVE 40.78N 74.85W
10/24/2017 MORRIS NJ SOCIAL MEDIA
TREE AND WIRES DOWN ON PLEASANT GROVE ROAD IN LONG
VALLEY.
1046 AM NON-TSTM WND DMG 1 SE HANFORD 41.29N 74.55W
10/24/2017 SUSSEX NJ DEPT OF HIGHWAYS
DOWNED TREE ON STATE HIGHWAY 284. ALL LANES CLOSED.
&&
EVENT NUMBER PHI1701633 PHI1701632 PHI1701626 PHI1701627 PHI1701628
PHI1701629 PHI1701630 PHI1701631 PHI1701653 PHI1701637 PHI1701634
PHI1701649 PHI1701650 PHI1701638 PHI1701654 PHI1701655 PHI1701639
PHI1701643 PHI1701651 PHI1701652 PHI1701656 PHI1701635 PHI1701636
PHI1701646 PHI1701640 PHI1701642 PHI1701641 PHI1701645 PHI1701644
PHI1701647 PHI1701648
CMSSpecial weather statement, Oct 24, 5:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
541 PM EDT TUE OCT 24 2017
NJZ020-022>027-242215-
Coastal Atlantic-Coastal Ocean-Ocean-Atlantic-Atlantic Coastal Cape
May-Cape May-Southeastern Burlington-
541 PM EDT TUE OCT 24 2017
...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN ATLANTIC...SOUTHEASTERN OCEAN...NORTHEASTERN CAPE MAY
AND SOUTHEASTERN BURLINGTON COUNTIES...
At 539 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles southeast of Seaside Heights to
near Ocean City. Movement was north at 40 mph.
Wind gusts up to 45 mph are possible with these showers and
thunderstorms.
Heavy rainfall is also occurring with these showers and
thunderstorms...and may cause ponding on roadways and poor drainage
areas. Do not drive your vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. If you see
lightning or hear thunder seek a safe shelter inside a building or
vehicle.
Locations impacted include...
Atlantic City, Ocean City, Barnegat, Pleasantville, Somers Point,
Ventnor City, Brigantine, Northfield, Absecon, Margate City,
Tuckerton, Seaside Heights, Sea Isle City, Estell Manor, Surf City,
Port Republic, Longport, Corbin City, Beesleys Point and Dover
Beaches North.
LAT...LON 3980 7409 3981 7417 3977 7410 3975 7420
3974 7419 3976 7410 3975 7410 3958 7422
3958 7434 3950 7429 3954 7440 3956 7441
3941 7440 3949 7431 3946 7431 3914 7470
3932 7471 4001 7406
TIME...MOT...LOC 2139Z 186DEG 35KT 3988 7389 3921 7456
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:42 AM EDT | Gale Warning | PHI | 16 hr | |
| Oct 24, 6:50 AM EDT | Special Weather Statement | PHI | Cumberland | 40 min |
| Oct 24, 7:32 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 28 min |
| Oct 24, 8:00 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Somerset | 30 min |
| Oct 24, 8:33 AM EDT | Wind Advisory | PHI | Sussex | 2 hr |
| Oct 24, 8:58 AM EDT | Special Weather Statement | PHI | Warren | 32 min |
| Oct 24, 9:27 AM EDT | Special Weather Statement | PHI | Warren | 33 min |
| Oct 24, 9:59 AM EDT | Special Weather Statement | PHI | Gloucester | 31 min |
| Oct 24, 10:00 AM EDT | Special Weather Statement | PHI | Sussex, Warren | 30 min |
| Oct 24, 10:30 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Hunterdon | 30 min |
| Oct 24, 10:51 AM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 39 min |
| Oct 24, 11:03 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington | 27 min |
| Oct 24, 11:11 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 34 min |
| Oct 24, 11:26 AM EDT | Special Weather Statement | PHI | Morris, Somerset | 34 min |
| Oct 24, 11:31 AM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Ocean | 29 min |
| Oct 24, 12:03 PM EDT | Special Weather Statement | PHI | Middlesex, Morris, Sussex | 27 min |
| Oct 24, 12:28 PM EDT | Special Weather Statement | PHI | Morris | 32 min |
| Oct 24, 1:04 PM EDT | Special Weather Statement | PHI | Monmouth | 26 min |
| Oct 24, 2:16 PM EDT | Small Craft Advisory | PHI | 13 hr | |
| Oct 24, 5:08 PM EDT | Special Marine Warning | PHI | 67 min | |
| Oct 24, 5:37 PM EDT | Special Marine Warning | PHI | 53 min | |
| Oct 24, 5:53 PM EDT | Special Marine Warning | PHI | 67 min | |
| Oct 24, 6:01 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Ocean | 4 hr |
| Oct 24, 6:13 PM EDT | Special Weather Statement | PHI | Ocean | 32 min |
| Oct 24, 8:07 AM EDT | Special Weather Statement | PHI | Chester, Montgomery | 23 min |
| Oct 24, 8:28 AM EDT | Special Weather Statement | PHI | Bucks, Delaware, Lehigh, Montgomery, Northampton | 32 min |
| Oct 24, 8:52 AM EDT | Special Weather Statement | PHI | Monroe | 23 min |
| Oct 24, 5:54 AM EDT | Coastal Flood Advisory | PHI | Cecil, Kent, Queen Anne's, Talbot | 6 hr |
Nearby
Special Weather Statements in New Jersey, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.